Home » Frequently asked Questions on Health » Can Garamycin cause high blood pressure?

Can Garamycin cause high blood pressure?

Q: My 56 years old husband had a shot of Garamycin injection 2 days back for boils on his hip. He was also given Relac and Combiflam along with the injection. Next day in the morning he suddenly developed unsteadiness and was unable to stand or sit erect. His blood pressure shot up to 180/100 mmHg. He had to be given drips and now he has been advised Stugeron, Vertin, Storvas and Rantac. He never had a BP problem; this is his first experience. Could it be a side effect of Garamycin? How long should he take the above medicines? His C3-C4 spinal discs were slightly worn out. His LDL cholesterol level was high – 114 mg/dl. His ENT examination was completely fine. Can a shot of garamycin injection increases blood pressure? Will it cause nausea and vertigo (unsteadiness)?

A:High blood pressure either on its own or more commonly due to adverse effect on kidney is a known side effect of Garamycin (gentamicin). Garamycin is also ototoxic (adverse effect on the functioning of the ear - both hearing and balancing of the body). I hope kidney function tests have been done to exclude any impairment. Physical examination of ENT will not show any sign of damage since the adverse effect is on functioning.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------